MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80144
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway d2b (dqy; lit).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas gold pta balloon catheter.During the procedure, the circular relief on the surface of the balloon that hooked with the stent in the vessel.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was provided and reviewed.The photo shows the atlas gold device.The balloon was seen inflated and circular deformation was seen in surface of the balloon.3-way stop cock was connected to the inflation luer.No other anomalies were noted.Therefore, the investigation is confirmed for the reported material deformation as a circumferential deformation was noted on the surface of the balloon.However, the investigation is inconclusive for the reported entrapment as no objective evidence was provided for review.A definitive root cause for the reported entrapment and material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (dqy; lit), g3, h6 (device, component, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one photo was provided and reviewed.The photo shows the atlas gold device.The balloon was seen inflated and circular deformation was seen in surface of the balloon.3-way stop cock was connected to the inflation luer.No other anomalies were noted.One atlas gold pta dilatation catheter returned for evaluation.Upon visual inspection, it was noted there was fiber disturbance in the middle of the balloon throughout the circumference of the balloon.The balloon was deflated but had hard dried contrast within the balloon and concentrated on the proximal end of the balloon.The device was returned with a 3-way stopcock.During functional testing, the device guidewire lumen was flushed.The patency of the guidewire lumen was tested using an in-house guidewire, and it was able to be inserted without issues.An in-house presto inflation device was used to inflate the device, but it could not be inflated.It was noted the hard contrast within the balloon did not allow the balloon to inflate.The balloon was cut, and the dried saline contrast was noted within the balloon.No further functional testing was performed.Therefore, the investigation is confirmed for the reported material deformation as fiber disturbance was noted throughout the circumference of the balloon.However, the investigation is inconclusive for the reported entrapment as the conditions of use could not be replicated in the laboratory.A definitive root cause for the reported entrapment and material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (method).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22313115
Report Number2020394-2025-00927
Device Sequence Number8948389
Product Code DQY
UDI-Device Identifier00801741060755
UDI-Public(01)00801741060755(17)270711(10)93XJ0203
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80144
Device Lot Number93XJ0203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer08/25/2025
01/09/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date09/03/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown